Delaware, 2014

Astronomical Low Tide in Delaware, February 28, 2014

February 28, 2014 · NWS PHI · 1 event in 1 county or zone

The very persistent and strong west to northwest winds that started during the afternoon of the 27th coupled with the greater tidal fluctuations associated with the spring tides with the approaching new moon caused blowout tides during the morning low tide cycle on the 28th along tidal sections of the Delaware River in Delaware. 88 feet below mean lower low water.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The very persistent and strong west to northwest winds that started during the afternoon of the 27th coupled with the greater tidal fluctuations associated with the spring tides with the approaching new moon caused blowout tides during the morning low tide cycle on the 28th along tidal sections of the Delaware River in Delaware. At Reedy Point, the low tide reached 1.88 feet below mean lower low water. At Delaware City, the low tide reached 1.93 feet below mean lower low water. Blowout tides start at 1.80 feet below mean lower low water. The northwest winds decreased during the day on the 28th and while tidal levels were below normal astronomical levels, no further blowout conditions occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 28, 4:25 AM EST, 5 minutes earlier.

Area forecast discussion, Feb 28, 4:25 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 AM EST FRI FEB 28 2014

.SYNOPSIS...
AN ARCTIC HIGH PRESSURE SYSTEM BUILDING OVER THE REGION WILL SLOWLY
RECEDE INTO NEW ENGLAND TONIGHT AND SATURDAY. A COLD FRONT IS
FORECAST TO CROSS THE AREA SUNDAY, EVENTUALLY STALLING TO OUR
SOUTH LATE SUNDAY. A FEW WAVES OF LOW PRESSURE WILL DEVELOP AND
MOVE ALONG THE FRONTAL BOUNDARY FROM LATE SUNDAY THROUGH MONDAY
NIGHT, AS MORE ARCTIC HIGH PRESSURE BEGINS TO SPREAD SOUTHWARD
FROM CANADA. THIS ARCTIC HIGH WILL THEN BUILD ACROSS THE REGION
INTO THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COLD, LESS WINDY TODAY AS HIGH PRESSURE BUILDS ACROSS THE REGION.
HIGH PRESSURE WILL BUILD OVER THE AREA AND CENTER ITSELF ACROSS THE
NORTHEAST BY THE END OF THE DAY, SO WINDS WILL CONTINUE TO DIMINISH
THROUGH THE DAY AND COULD BECOME LIGHT AND VARIABLE BY SUNSET.
THICKNESSES WILL BE RISING THROUGH THE DAY AS ZONAL FLOW DEVELOPS
ALOFT, WHICH WOULD NORMALLY BRING AN INCREASE IN THE TEMPERATURES.
HOWEVER, WITH THE 925 MB TEMPERATURES IN THE MID-UPPER NEGATIVE
TEENS, SURFACE TEMPS ARE NOT EXPECTED TO RISE OUT OF THE UPPER TEENS
TO LOW TWENTIES ABOVE ZERO DURING THE DAY. A BLEND OF MAV/MET MOS,
MOSGUIDE, AND ECMWF GRIDS WERE USED FOR HIGHS TODAY. WE WILL REMAIN
PRECIPITATION FREE AS SKIES WILL REMAIN MOSTLY CLEAR EXCEPT SOME
CIRRUS LATE IN THE DAY.

THE WIND CHILL ADVISORY FOR THE POCONOS REMAINS AS WIND CHILLS
REMAIN AROUND 15-20 BELOW ZERO. AS TEMPERATURES RISE AFTER SUNRISE
AND WINDS DIMINISH THROUGH THE MORNING, THE WIND CHILLS WILL RISE
ABOVE ADVISORY LEVELS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
HIGH PRESSURE MOVES OFF THE NORTHEAST COAST TONIGHT, BUT STILL
REMAINS IN CONTROL OF THE WEATHER. MOSTLY CLEAR SKIES ARE EXPECTED
THROUGH MOST OF THE NIGHT, ALTHOUGH AN INCREASE IN MOSTLY HIGH
CLOUDS ARE EXPECTED TOWARD DAYBREAK SATURDAY. WINDS WILL BECOME
LIGHT AND VARIABLE AROUND OR SHORTLY AFTER SUNSET AND REMAIN LIGHT
AND VARIABLE THROUGH THE NIGHT.

THERE WAS A SIGNIFICANT SPREAD IN THE MAV/MET MOS NUMBERS TODAY, DUE
TO THE MET HAVING MORE CLOUD COVER AND INCREASING SURFACE DEWPOINTS.
HOWEVER, TEMPERATURES WILL LIKELY DROP SHARPLY AFTER SUNSET AS LIGHT
WINDS AND CLEAR SKIES WILL BE ACROSS THE AREA. NOT SURE WE WILL DROP
AS LOW AS THE MAV MOS/MOSGUIDE HAVE, SO WE DECIDED TO TAKE A MAV/MET
MOS AND MOSGUIDE FOR OVERNIGHT LOWS, BUT NOTE THAT IT IS POSSIBLE
THAT WE COULD GET EVEN LOWER THAN FORECAST.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
A HIGH IMPACT WINTER WEATHER EVENT IS STILL EXPECTED TO AFFECT OUR
AREA SUNDAY NIGHT AND MONDAY. LATEST CLOSEST MATCH CIPS ANALOG
STILL BRINGS WARNING CRITERIA SNOWFALL INTO OUR CWA WITH FREEZING
RAIN INCLUDED AS A PTYPE. IN TERMS OF IMPACTS, THE CURRENT GEFS
ENSEMBLE MEAN HAS THE HIGHEST IMPACTS OCCURRING ALONG AND NORTH OF
THE PENNSYLVANIA TURNPIKE AND INTERSTATE 195. IN TERMS OF OTHER
WINTER STORMS WE HAVE HAD SO FAR THIS WINTER, BASED ON THE LATEST
MODEL QPF ITS NOT EXPECTED TO EXCEED THEM IN TERMS OF OVERALL
SNOWFALL. BUT, WHERE THE ICE WILL OCCUR IS STILL A MOVING TARGET
AS NOT ALL OF THE FORCING MECHANISMS ARE ON NOAM. RIGHT NOW, A PERIOD
OF ICE IS FORECAST OVER SOUTHERN NJ AND DELMARVA AS OTHER THAN THE
UKMET, THE MODELS HAVE TRENDED COLDER FROM LAST NIGHT.

WHILE THE POLAR VORTEX IS OVER EASTERN CANADA AND WILL EFFECTIVELY
BLOCK ANY THOUGHTS OF A RAINY SOLUTION, THE INFUSION OF COLD AIR
IS STILL TIED TO SHORT WAVES ROTATING AROUND IT. CAN IT BODY SLAM
US WITH COLDER AIR FASTER AND GIVE US A CANADIAN GGEM SOLUTION?
ITS NOT IMPOSSIBLE. THERE IS NO SHORTAGE OF COLD DENSE AIR IN
CANADA. ARE THE POORER RESOLUTION ENSEMBLE MEMBERS WHICH ARE
WARMER, MAYBE NOT TAKING THIS INTO CONSIDERATION? AGAIN NOT THAT
ILLOGICAL. THIS DOES GO AGAINST THE GRAIN OF WHAT HAS BEEN A
NORTHWARD DRIFT WITH PRACTICALLY EVERY SYSTEM THIS WINTER. THE
NORTH ATLANTIC OSCILLATION IS POSITIVE, AND FORECAST TO REMAIN SO.
THEREFORE THERE REMAINS AN ESCAPE HATCH. THE SECOND PLAYER IS
STILL IN THE PACIFIC OCEAN. THAT SYSTEM WILL TRAVERSE THE CONUS
AND ENERGY FROM IT WILL DEVELOP THE LOW PRESSURE SYSTEMS ALONG THE
FRONT. THE MODELS HAVE A SLIGHTLY FASTER SHEARED SOLUTION TONIGHT.
ITS THE REASON QPF VALUES HAVE COME DOWN ON THE ECMWF AND CAN GGEM.
WHILE THE WAVES ON THE FRONT WILL NEVER BE MISTAKEN FROM HULK
HOGAN, THERE IS AN EFFECTIVE FCST 150KT PLUS H250 JET WITH THIS
SYSTEM AND GLFMEX MOISTURE IS GOING TO BE INFUSED INTO IT. SO AN
EVENT PCPN AMOUNT TOTAL OF AROUND AN INCH IS NOT IN 95TH
PERCENTILE TERRITORY.

THE UPSHOT REMAINS THAT OUR ENTIRE CWA SHOULD NOT ESCAPE WITH A
BENIGN OUTCOME. BUT, ALL OF THE PLAYERS ARE STILL NOT WITHIN THE
DENSE SOUNDING NETWORK AND SHOULD NOT BE UNTIL THE SOUNDING RUN ON
SATURDAY EVENING. SO WHILE WE ENCOURAGE EVERYONE TO SERIOUSLY TAKE
MONDAY'S WEATHER INTO CONSIDERATION INCLUDING PREPARATIONS, ITS
WAY TOO EARLY TO BECOME ATTACHED TO ANY SINGLE MODEL SOLUTION OR
ACCUMULATION FORECAST. ONE OF OUR DISTINGUISHED COLLEAGUES WHO
RECENTLY RETIRED USED TO SAY THERE ARE FEW FORECAST ELEMENTS THAT
HAVE A SHORTER SHELF LIFE IN OUR AREA THAN SNOWFALL ACCUMULATION.

AS FOR OUR BEST EFFORT FORWARD WITH THIS FCST PACKAGE, WE ARE PRETTY
CLOSE TO THE OP ECMWF WHICH IS CLOSE TO THE GEFS ENSEMBLE MEAN.
THE GFS SOLUTION REMAINS THE FASTEST, BUT A SLOWER ENSEMBLE MEAN
IS NOT A RINGING ENDORSEMENT FOR THE OP. REGARDLESS, THE FORECAST
PACKAGE HAS TRENDED SNOWIER AND COLDER.

LONG TERM ON SATURDAY STARTS TRANQUIL. THERE WILL BE A SHORT WAVE
TRAVERSING THE AREA THAT SHOULD GENERATE SOME MID AND HIGH LEVEL
CLOUDINESS. ALL THE MODELS HAVE BACKED AWAY FROM ANY PRECIPITATION
FROM THOSE CLOUDS MAKING IT TO THE GROUND. DONT KNOW IF ITS BECAUSE
OF WINTER EQUATIONS IN A SPRING MONTH, BUT GFS MOS JUST LOOKS TOO
COLD WITH MAX TEMPS EVEN WITH CLOUDINESS AROUND. WE WENT CLOSER TO
NAM MOS.  POPS ON SATURDAY NIGHT ARE LIMITED TO THE FAR NORTHWEST
AND PTYPE WOULD BE SNOW. EXPECTING CLOUDS TO KEEP MIN TEMPS UP.

THE COLD FRONT TRAVERSES THE FORECAST AREA ON SUNDAY AND THE POPS
ARE WEIGHTED FOR THE LAST COUPLE OF HOURS OF THE AFTERNOON. PTYPES
ARE CLOSE TO THE ECMWF'S FORECAST THERMAL FIELDS, MAINLY SNOW FAR
NORTHWEST, MIXTURE PHILLY SUBURBS, RARITAN BASIN. IF IT MAKES IT
BY SUNSET RAIN FARTHER TO THE SOUTHEAST. MAX TEMPS CLOSE TO EC
MOS. PCPN AMOUNTS THRU SUNSET. RELATIVELY LIGHT, SO END OF DAY
SNOWFALL GENERALLY AROUND AN INCH OR LESS FAR NORTHWEST.

THE EVENT STILL SHOULD BE CENTERED ON SUNDAY NIGHT AND MONDAY. ON
SUNDAY NIGHT, WHILE COLDER AIR IS FORECAST TO CONTINUE STREAMING
SOUTH FROM AROUND 925MB DOWNWARD, THE FORECAST MID LEVEL WAA
ACTUALLY STALLS AND BACKS WARMER AIR AT 850MB AND ABOVE. AROUND
I78 AND NORTH SHOULD BE MAINLY SNOW. ONCE WE GET INTO THE PHL
METRO AREA AND I95 CORRIDOR, THE CHANCES FOR SLEET TO OCCUR ARE
INCREASING. THE 925MB COLD AIR INTRUSION IS FAIRLY STRONG AND
FAVORS SLEET AS A PTYPE DURING THE TRANSITION AND NOT FREEZING
RAIN. THE SOUTHEAST THIRD OF OUR CWA SHOULD REMAIN RAIN, MAYBE
SOME SLEET,  PARTLY DUE TO LIGHT PCPN INTENSITY THRU THE NIGHT.
THE MODELS ARE BEING CONSISTENT WITH THIS AS THE FGEN FORCING AND
LOCATION OF THE 250MB JET IS REMOVED FROM THIS AREA. THE CAVEAT IS
THE INTRUSION OF LOW LEVEL COLD AIR. THIS REGION WILL HAVE TO BE
WATCHED FOR FREEZING RAIN POTENTIAL. OUR GRIDS BRING WARNING LEVEL
ACCUMS TO THE POCONOS BY SUNRISE. AGAIN SUBJECT TO CHANGE.

THEN ON MONDAY WHEN THE FCST ISENTROPIC, MID LEVEL QVEC CONVERGENCE
AND FGEN FORCING MAXIMIZING, WE WILL FCST THE HEAVIEST PCPN OF THE
EVENT. THE AXIS OF HEAVIER PCPN SHOULD BE SAGGING SOUTHWARD AS THE
DAYS PROGRESSES AND THE H250 JET RECONFIGURES ITSELF. ALL SNOW FROM
I95 CORRIDOR NORTHWESTWARD. WE MAINTAIN A SNOW/SLEET MIXTURE FOR
A WHILE LOCATIONS JUST TO THE SOUTHEAST AND THEN HAVE FREEZING
RAIN AS PTYPE DURING THE MORNING IN THE SERN ZONES. BY THE
AFTERNOON THE COLD AIR BECOMES DEEP ENOUGH FOR PTYPE TO BE SLEET
SOUTHEAST IF NOT OUTRIGHT SNOW. TEMPERATURES SHOULD BE FALLING
THROUGH THE DAY, NO MELTING. WINDS OVERALL ARE NOT EXPECTED TO BE
THAT STRONG.

POPS FOR MONDAY NIGHT ARE MAINLY FOR THE FIRST PART OF THE EVENING.
THE MODELS TRENDED A FASTER EXIT, SO LOWERED POPS CONSIDERABLY IN
THE SECOND HALF OF THE NIGHT.

THE REST OF THE LONG TERM WAS A 50/50 BLEND OF CONTINUITY AND LATEST
WPC GUIDANCE. THE ARCTIC HIGH WILL MAINTAIN MUCH COLDER THAN NORMAL
TEMPS AND THE NEW SNOW WONT HURT IN THIS REGARD. WE WILL LIKELY BE
TOO HIGH WITH MIN TEMPS ON THE RADIATIONAL COOLING NIGHT IN THE
MIDDLE OF NEXT WEEK.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS PREVAIL THROUGH THE TAF PERIOD AS MOSTLY CLEAR SKIES
WILL CONTINUE, ALTHOUGH SOME CIRRUS CLOUDS COULD MOVE IN DURING THE
AFTERNOON TODAY, AS WELL AS TOWARD DAYBREAK SATURDAY. WINDS WILL
DIMINISH THROUGH THE DAY AS HIGH PRESSURE BUILDS ACROSS THE AREA,
THEN BECOME LIGHT AND VARIABLE BY SUNSET AND CONTINUE THROUGH FRIDAY
NIGHT/SATURDAY MORNING.

OUTLOOK...
SATURDAY...MAINLY VFR CONDITIONS, BUT SOME LOWERING TO MVFR POSSIBLE
IN THE AFTERNOON, ESPECIALLY THE NORTHWEST TERMINALS.

SATURDAY NIGHT...PREDOMINATELY MVFR CONDITIONS DUE TO LOWERING
CIGS.

SUNDAY THROUGH MONDAY...AN EXTENDED WINTER WEATHER EVENT IS
EXPECTED, CENTERED AROUND SUNDAY NIGHT AND MONDAY, WITH MVFR TO IFR
CONDITIONS AND MIXED P-TYPES GOING OVER TO ALL SNOW.

MONDAY NIGHT...CONDITIONS IMPROVING TO VFR.

TUESDAY..VFR CONDITIONS EXPECTED.

&&

.MARINE...
THE GALE WARNING ON THE OCEAN AND LOWER DELAWARE BAY REMAINS FOR A
FEW MORE HOURS AS WINDS ARE STILL GUSTING AROUND 35 KNOTS. THE UPPER
BAY WAS CHANGED TO SMALL CRAFT ADVISORY AS WINDS ARE ONLY GUSTING
AROUND 25-30 KNOTS. THE TREND IS DOWN, SO WE EXPECT THE GALE WARNING
SHOULD BE ABLE TO BE DROPPED WITHIN THE NEXT COUPLE OF HOURS. WINDS
WILL CONTINUE TO DIMINISH THROUGH THE MORNING AND BE SUB-ADVISORY
WITHIN A FEW HOURS AFTER SUNRISE. SEAS ON THE OCEAN ARE AROUND 5-7
FEET EARLY THIS MORNING, BUT WILL SUBSIDE AS WINDS DIMINISH.
SUB-ADVISORY CONDITIONS WILL THEN REMAIN THROUGH TONIGHT AND
SATURDAY MORNING AS HIGH PRESSURE CONTROLS THE WEATHER.

THE FREEZING SPRAY ADVISORY WILL REMAIN AS TEMPERATURES REMAIN COLD
AND GUSTY WINDS REMAIN ON THE WATERS. BUOY SENSORS CONTINUE TO
INDICATE MODERATE FREEZING SPRAY OCCURRING AS WELL.

OUTLOOK...
SATURDAY THROUGH SUNDAY...WINDS AND SEAS ARE EXPECTED TO REMAIN AT
SUB-ADVISORY LEVELS.

SUNDAY NIGHT THROUGH TUESDAY...SCA CONDITIONS ARE EXPECTED TO RETURN
AS A STORM SYSTEM MOVES SOUTHEAST OF THE REGION ON MONDAY, BRINGING
A WINTRY MIX OF PRECIPITATION. SCA CONDITIONS MIGHT LINGER INTO
TUESDAY ON THE OCEAN WATERS MAINLY FOR SEAS.

&&

.TIDES/COASTAL FLOODING...
THE LOW WATER ADVISORY HAS BEEN CANCELLED FOR THE OCEAN AS LOW TIDE
HAS PASSED. THE LOW WATER ADVISORY WILL REMAIN ON THE DELAWARE BAY
AS THE LOW TIDE IS WORKING ITS WAY UP THE BAY NOW. THE SPS FOR LOW
WATERS ON THE TIDAL DELAWARE RIVER WILL REMAIN AS WELL AS THE TIDAL
DELAWARE RIVER IS EXPECTED TO REACH BLOW OUT LEVELS AS WELL.

THE NEXT TIDE WILL BE LOW ONCE AGAIN, BUT IS NOT FORECAST TO REACH
BLOW OUT LEVELS. HOWEVER, WE WILL CONTINUE TO MONITOR.

&&

.CLIMATE...
RECORD LOW TEMPERATURES FOR TODAY. BECAUSE ITS AN ADVECTION MORNING,
PHILADELPHIA IS ONE OF THE FEW LOCATIONS THAT WILL COME CLOSE.

               FEBRUARY 28TH
ATLANTIC CITY...2 DEGREES IN 1934
PHILADELPHIA....9 DEGREES IN 1934
WILMINGTON.....-5 DEGREES IN 1934
ALLENTOWN.....-10 DEGREES IN 1934
TRENTON.........1 DEGREE  IN 1934
GEORGETOWN......8 DEGREES IN 1950
READING.........3 DEGREES IN 1934
MOUNT POCONO..-15 DEGREES IN 1907

PHILADELPHIA HAS HAD 12TH CALENDAR DAYS OF MEASURABLE SNOW SO FAR
THIS SEASON. WE WILL HAVE A GOOD CHANCE TO ADD TWO MORE CALENDAR
DAYS BRING US TO A TIE FOR SECOND PLACE AT 14 DAYS. THE RECORD
HOLDING WINTER IS 1917-18 WITH 17 DAYS.

SPEAKING OF SECOND PLACE, PHILADELPHIA WILL ALSO HAVE A SHOT AT
SURPASSING 1995-6 (65.5 INCHES) AS THE SECOND SNOWIEST WINTER ON RECORD.
WE COULD ADD TO THE RECORD NUMBER OF 6 INCH OR GREATER SNOWFALL
EVENTS FOR A SINGLE SEASON BY HAVING OUR 5TH. NO OTHER SEASON HAS
HAD MORE THAN THREE. IF PHILADELPHIA WERE TO GET TEN INCHES OF SNOW
FROM THIS EVENT, IT WOULD TIE 2009-10 AND AND 1960-61 AS THE ONLY
OTHER SEASONS TO HAVE THREE SEPARATE DOUBLE DIGIT EVENTS. WE
WOULD HAVE THE WHOLE MONTH OF MARCH FOR THE LAST ONE: 10 INCHES OR
NOT, WE WOULD GET A RUNNING START TO POSSIBLY HAVING THE FIRST
SEASON EVER TO HAVE FOUR STRAIGHT AND SEPARATE MONTHS OF DOUBLE
DIGIT SNOWS. 1977-78 AND 1960-61 SHARE THE CURRENT RECORD AT
THREE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR PAZ054-055.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...FREEZING SPRAY ADVISORY UNTIL 9 AM EST THIS MORNING FOR ANZ430-
     431-450>455.
     GALE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR ANZ431-
     450>455.
     LOW WATER ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
     ANZ430-431.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
     ANZ430.

&&

SYNOPSIS...GIGI/KLINE
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...GIGI
AVIATION...GIGI/KLINE/ROBERTSON
MARINE...GIGI/KLINE/ROBERTSON
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Feb 28, 4:30 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 AM EST FRI FEB 28 2014

NJZ001-007>010-012-013-PAZ060>062-103-105-010930-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
BERKS-LEHIGH-NORTHAMPTON-WESTERN MONTGOMERY-UPPER BUCKS-
430 AM EST FRI FEB 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE CHANCES REMAIN FOR A PROTRACTED AND IMPACTING WINTER WEATHER
EVENT CENTERED ON SUNDAY NIGHT AND MONDAY DAY. THIS EVENT IS
TRENDING SNOWIER AND WOULD AFFECT BOTH THE MORNING AND EVENING
COMMUTES ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-010930-
CARBON-MONROE-
430 AM EST FRI FEB 28 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE CHANCES REMAIN FOR A PROTRACTED AND IMPACTING SNOWY WINTER
WEATHER EVENT CENTERED ON SUNDAY NIGHT AND MONDAY DAY. THIS EVENT WOULD
AFFECT BOTH THE MORNING AND EVENING COMMUTES ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015>019-PAZ070-071-106-010930-
NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-LOWER BUCKS-
430 AM EST FRI FEB 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

BLOWOUT TIDES ARE EXPECTED ALONG TIDAL SECTIONS OF THE DELAWARE
RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE CHANCES REMAIN FOR A PROTRACTED AND IMPACTING WINTER WEATHER
EVENT CENTERED ON SUNDAY NIGHT AND MONDAY DAY. FORECAST MODELS ARE
TRENDING SNOWIER AS A PRECIPITATION TYPE. THIS EVENT WOULD
AFFECT BOTH THE MORNING AND EVENING COMMUTES ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ008-012-015-019-020-NJZ014-020>027-PAZ101-102-104-
010930-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-WESTERN CHESTER-EASTERN CHESTER-
EASTERN MONTGOMERY-
430 AM EST FRI FEB 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE CHANCES REMAIN FOR A PROTRACTED AND IMPACTING WINTER WEATHER
EVENT CENTERED ON SUNDAY NIGHT AND MONDAY DAY. THIS EVENT WOULD
AFFECT BOTH THE MORNING AND EVENING COMMUTES ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-010930-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
430 AM EST FRI FEB 28 2014

...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-010930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
430 AM EST FRI FEB 28 2014

...LOW WATER ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LOW WATER ADVISORY.
   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-010930-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
430 AM EST FRI FEB 28 2014

...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...
...LOW WATER ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LOW WATER ADVISORY.
   FREEZING SPRAY ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 astronomical low tide. Local standard time, as filed.

Astronomical Low Tide, New Castle

When
February 28, 4:30 AM EST to 6:30 AM EST
Where
New Castle forecast zone
Reported by
WLON
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Astronomical Low Tide
Unusually low water from tides and offshore wind that caused impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2014Every state in 2014This day in weather historyWarnings in Delaware, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499988.